What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 4:24 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, May 2, 4:24 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
524 AM CDT Thu May 2 2019
.UPDATE.../Early This Morning/
Severe Thunderstorm Watch 119 has been allowed to expire. However,
the threat for severe weather continues across portions of Deep
East Texas. /12/
&&
.AVIATION...
Ongoing convection will affect most terminals across E TX/NW LA/SW
AR over the next few hours. Storms should diminish by later this
morning, however. Some redevelopment will be possible later today
and perhaps tonight, but will handle with AMD as needed.
Otherwise, some MVFR/IFR cigs will be possible through mid morning
and may redevelop again towards sunrise Friday. Winds will
continue generally out of the s at 10-12 kts with a few gusts
before diminishing in speed to around 5 kts overnight. /12/
&&
.PREV DISCUSSION... /issued 332 AM CDT Thu May 2 2019/
SHORT TERM.../Today through Friday Night/
The saga of this messy sw flow weather pattern continues. Much of
the ongoing convection this morning is being forced by small
disturbances that the global-scale models just aren't resolving
well. Unfortunately, the mesoscale models seem to be struggling
too. Seemingly the 3 km NAM has the best handle on the current
conditions, and it continues the ongoing convection further ssewd
across all of Deep E TX along the outflow boundary, dissipating it
as it works ewd into NW LA. Have modeled PoPs loosely on this
solution this morning. As for the ongoing Severe Thunderstorm
Watch, will trim Smith Co off, but will need to leave the
remainder through the end of the watch at 5 AM. Not sure whether
there will be another watch issuance attm.
The bigger question will be what happens later today. The
GFS/Euro/Canadian are all developing another round across SE OK
later this morning and pushing it sewd through the day. The NAM of
course is nearly void of any convection throughout today once the
morning convection dies. Tough to say exactly how things will
evolve today, but have continued with the ongoing likely PoPs for
much of the area today. We should expect that there will be some
breaks, however. Severe threat appears to be lower today as much
of the region is n of the outflow boundary, but still cannot rule
it out altogether.
As for tonight, models seem to agree that there won't be much in
the way of coverage overnight, so will allow the Flash Flood Watch
to continue and expire at 00Z. Did add a few more E TX counties
to the mix based upon what has fallen this morning. Rainfall rates
have already led to a few instances of flooding across some of
these areas, so any more storms will likely produce the same
result. As we move into Friday, additional development along the
Red River Valley of N TX/S OK looks to be the primary concern for
that time pd. Meanwhile, convection over Central TX will be making
its way newd and will move into our region Friday aftn/overnight.
Overall, the forecast remains quite complex and uncertain. /12/
LONG TERM.../Saturday through Thursday night/
The much advertised reprieve in the wet pattern is looking good as
Saturday unfolds, eventually anyway. The progs show a 1017mb high
over KN/MO nosing in over OK and TX during the afternoon. However,
the GFS/NAM push out the deeper moisture early, while the ECMWF/SREF
are both on a much slower on that pace lingering the greater QPF
signal for the day.
So we will have to wait another run or so to know any better, but
overall the expanding dry air will be arriving and pushing out the
last of the deeper moisture with at least a few hit or miss showers
perhaps into the afternoon heating or more if ECWMF is correct.
Sunday morning starts off with the high centered over much of the MS
river valley with 1015mb right over TN/KY. This is really good long
range agreement for a couple days worth of nice weather into much of
Monday with little if any QPF until that evening on GFS. The ECMWF
remains dry until Tues am, but The GFS is on the other hand, is
digging in good with a bullseye of QPF in NE TX by that time.
Either pace will see the inevitable return of the super wet SW flow
by mid to late week with likely more flooding issues and more river
issues in the process trying to crest out today's recent rains.
Meanwhile, our temperatures will remain at and above the average for
early in May. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 66 80 63 / 70 30 50 60
MLU 84 65 83 66 / 60 40 30 60
DEQ 76 62 76 58 / 80 50 70 60
TXK 75 65 76 62 / 80 40 70 60
ELD 77 63 81 62 / 70 40 50 60
TYR 79 66 77 61 / 70 40 70 60
GGG 80 65 78 62 / 80 30 60 60
LFK 83 66 81 63 / 50 20 60 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this evening for ARZ050-051-059-060-
070.
LA...None.
OK...Flash Flood Watch through this evening for OKZ077.
TX...Flash Flood Watch through this evening for TXZ096-097-108>112-
124>126-136>138-149-150.
&&
12/24Hazardous weather outlook, May 1, 10:52 PM CST, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1152 PM CDT Wed May 1 2019
OKZ077-TXZ096-108>111-021100-
McCurtain-Red River-Franklin-Titus-Camp-Morris-
1152 PM CDT Wed May 1 2019
This Hazardous Weather Outlook is for portions of southeast
Oklahoma and northeast Texas.
.DAY ONE...Tonight...
A Flash Flood Watch is in effect until 7 PM CDT Thursday evening.
Thunderstorms are likely tonight and into the early morning hours
of Thursday. Gusty winds and heavy rainfall will be possible. Since
soils are already saturated, this may lead to flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
A Flash Flood Watch is in effect until 7 PM CDT Thursday evening.
Thunderstorms will continue for much of Thursday. A couple of
severe thunderstorms cannot be ruled out. Damaging winds, large
hail, and isolated tornadoes will be the primary threats. Heavy
rainfall and flash flooding will also remain possible until
Thursday evening.
Thunderstorms will remain possible Friday and into Saturday before
a cold front moves across the area ushering dry weather back into
the region for Sunday. However, more thunderstorms will be
possible Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators and storm spotters will be needed tonight and into much
of Thursday.
ARZ050-051-059-060-070-TXZ097-112-124-125-136-021100-
Sevier-Howard-Little River-Hempstead-Miller-Bowie-Cass-Wood-
Upshur-Smith-
1152 PM CDT Wed May 1 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas and northeast Texas.
.DAY ONE...Tonight...
A Severe Thunderstorm Watch is in effect until 5 AM CDT Thursday
morning.
A Flash Flood Watch is in effect until 7 PM CDT Thursday evening.
Strong to severe thunderstorms are likely tonight and into the
early morning hours of Thursday. Damaging winds, large hail, and
isolated tornadoes will be possible. In addition, heavy rainfall
may occur. Since soils are already saturated, this may lead to
flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
A Flash Flood Watch is in effect until 7 PM CDT Thursday evening.
Thunderstorms will continue for much of Thursday. A couple of
severe thunderstorms cannot be ruled out. Damaging winds, large
hail, and isolated tornadoes will be the primary threats. Heavy
rainfall and flash flooding will also remain possible until
Thursday evening.
Thunderstorms will remain possible Friday and into Saturday before
a cold front moves across the area ushering dry weather back into
the region for Sunday. However, more thunderstorms will be
possible Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators and storm spotters will be needed tonight and into
Thursday.
ARZ061-071-072-LAZ001>003-TXZ126-137-138-021100-
Nevada-Lafayette-Columbia-Caddo-Bossier-Webster-Marion-Gregg-
Harrison-
1152 PM CDT Wed May 1 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana and northeast Texas.
.DAY ONE...Tonight...
A Severe Thunderstorm Watch is in effect until 5 AM CDT Thursday
morning.
Strong to severe thunderstorms are likely tonight and into the
early morning hours of Thursday. Damaging winds, large hail, and
isolated tornadoes will be possible. In addition, locally heavy
rainfall may occur, which may lead to isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Thunderstorms will continue for much of Thursday. A couple of
severe thunderstorms cannot be ruled out. Damaging winds, large
hail, and isolated tornadoes will be the primary threats. Locally
heavy rainfall and isolated flash flooding will also remain
possible until Thursday evening.
Thunderstorms will remain possible Friday and into Saturday before
a cold front moves across the area ushering dry weather back into
the region for Sunday. However, more thunderstorms will be
possible Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed tonight and on
Thursday.
ARZ073-LAZ004>006-010>014-017>022-TXZ149>153-165>167-021100-
Union-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1152 PM CDT Wed May 1 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana, northwest Louisiana, east
Texas and northeast Texas.
.DAY ONE...Tonight...
Strong to severe thunderstorms are possible tonight and into the
early morning hours of Thursday. Damaging winds, large hail, and
isolated tornadoes will be possible. In addition, locally heavy
rainfall may occur. Since soils are already saturated, this may
lead to isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Thunderstorms will continue for much of Thursday. A couple of
severe thunderstorms cannot be ruled out. Damaging winds, large
hail, and isolated tornadoes will be the primary threats. Locally
heavy rainfall and isolated flash flooding will also remain
possible until Thursday evening.
Thunderstorms will remain possible Friday and into Saturday before
a cold front moves across the area ushering dry weather back into
the region for Sunday. However, more thunderstorms will be
possible Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed tonight and on
Thursday.
09
In the hours before
Special weather statement, May 2, 3:34 AM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
434 AM CDT Thu May 2 2019
TXZ138-151-021015-
Panola TX-Harrison TX-
434 AM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARRISON AND NORTH
CENTRAL PANOLA COUNTIES UNTIL 515 AM CDT...
At 434 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Elysian Fields, or 10 miles south of Marshall, moving
northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marshall, Woodlawn, Scottsville, Darco and Leigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3229 9433 3235 9448 3270 9437 3258 9405
TIME...MOT...LOC 0934Z 205DEG 18KT 3238 9435
09
Special weather statement, May 2, 3:36 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
436 AM CDT Thu May 2 2019
TXZ138-150>153-021015-
Panola TX-Harrison TX-Nacogdoches TX-Shelby TX-Rusk TX-
436 AM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HARRISON...
PANOLA...RUSK...NORTH CENTRAL NACOGDOCHES AND NORTHWESTERN SHELBY
COUNTIES UNTIL 515 AM CDT...
At 436 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Henderson to 6 miles southwest of Minden
to near Sacul. Movement was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Henderson, Carthage, Tatum, Timpson, Garrison, Beckville, Elysian
Fields, Pinehill, Minden, Sacul, Cushing, Mount Enterprise, Gary
City, Chapman, Lawsonville, Glenfawn, Fairplay, Brachfield, Dotson
and Church Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3197 9494 3226 9478 3240 9417 3201 9427
3182 9446 3182 9495 3183 9493 3184 9494
3185 9497
TIME...MOT...LOC 0936Z 262DEG 28KT 3220 9472 3196 9478 3177 9487
09Local storm report, May 2, 4:04 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 AM CDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLASH FLOOD 3 SSW OVERTON 32.23N 94.99W
05/02/2019 SMITH TX EMERGENCY MNGR
FLOODING REPORTED ON FM 2089 AT THE
RUSK/SMITH COUNTY LINE.
&&
09Local storm report, May 2, 4:07 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG 2 S OVERTON 32.25N 94.97W
05/02/2019 RUSK TX EMERGENCY MNGR
TREES DOWN ON COUNTY ROADS 124 AND 126.
&&
09Special weather statement, May 2, 4:19 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
519 AM CDT Thu May 2 2019
TXZ138-150-151-153-021100-
Panola TX-Harrison TX-Shelby TX-Rusk TX-
519 AM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON...PANOLA...
EASTERN RUSK AND NORTHWESTERN SHELBY COUNTIES UNTIL 600 AM CDT...
At 518 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tatum to near Beckville to 8 miles
southwest of Carthage to 6 miles northwest of Garrison. Movement was
northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Marshall, Carthage, Tatum, Tenaha, Timpson, Beckville, Deberry,
Elysian Fields, Pinehill, Mount Enterprise, Scottsville, Gary City,
Chapman, Front, Lawsonville, Darco, Fairplay, Stewart, Midyett and
Deadwood.
LAT...LON 3202 9465 3212 9461 3228 9473 3258 9421
3235 9406 3224 9406 3199 9411 3184 9465
3184 9474
TIME...MOT...LOC 1018Z 242DEG 27KT 3227 9460 3216 9449 3206 9444 3191
9454
09Local storm report, May 2, 5:26 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 AM CDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM FLASH FLOOD 2 SSW OVERTON 32.25N 94.98W
05/02/2019 RUSK TX EMERGENCY MNGR
FM 2089 IS FLOODED JUST SOUTH OF OVERTON, IT
HAS NEARLY A FOOT OF WATER OVER IT.
&&
25